Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Diagnosed with Graves disease. On medicines. Left ankle swollen, tender to touch. Solution?

4 weeks ago I was diagnosed with graves decease - it was toxic my medication is noemercazole. tablets just reduced from 9per day to 4 2 twice a day morning and night i am on metropole tartate and warfrin ( currently 6 gm daily until INR is maintained between 2-3. My left ankle is very swollen and was broken 10 years ago. quite a bit of fluid and very tender to the touch. My thyroid specialist said it should settle down now that my medication has been reduced as on of my T readings has gone into a negative position dure to taking such a hight dose of neomercazole previously. Will the ankle return to normal soon and is this common - how can I assist the swelling - currenly wearing a compression stocking and keeping foot elevated as pften as possible thanku
Asked On : Sun, 16 Dec 2012
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Good day,
Noted that you are on Neomercazole and Warfarin. Why are you on Warfarin? Do you have Atrial fibrillation? If so, did that occur after you had Grave's Hyperthyroidism? If that is the case, AF might revert to normal once hyperthyroidism is controlled. One can develop Hypothyroidism with Neomercazole which can cause ankle swelling. But that usually, will not be tender.

. In rare chances, Warfarin can cause bleeding in joints and thus swelling. But that is very rare and occurs only if INR is too high. One more possibility of tender swellings in legs in Grave's disease is due to " Pretibial Myxedema".The best way is to examine your ankles and do an INR. I am sure that your endocrinologist would have thought of all these rare possibilities.

Do you have any breathing difficulty or shortness of breath on lying down??. Has an ECG been performed?


Answered: Wed, 26 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor